Hi, my name is ***** ***** for writing to us. I'd like to try to help. What is the question?
Hi, so I am not a psychiatrist but I can say that the brain zap feeling you are having is unlikely to have anything to do with the reduction in your medicine as far as side effects or withdrawal. This is true because the side effects of tapering down on your dose would have disspiated usually within 2-3 weeks or sooner. they would not still be presnt at rthe 6 month mark.
It is possible that at this lower dose, you are having a breakthroguh of anxiety which is manifesting as these mild dizzy attacks. So perhaps the 10mg was actually helping keep anxiety at bay, and now that it is lowered, the breakthrough anixety is causing these physical feelings. As anxiety likes to do, it is now causing you concern and making you worry more, thus perpetuating the cycle of sympotms associated with anxiety.
If you can, I would go and see your primary care doctor to rule out something more significant with regards ***** ***** dizzinness as some phsyical things can cause this, like low blood pressure. Afetr you get a good physical and have your overall health cleared, then you can be more certain that this dizziness if your panic/anxiety creeping its way back in and you may wish to consider getting back on the 10mg of cipralex as that worked well for you for so long.
I hope this helps!!
Thank you for those added details. So there is a very, very small chance that what you are experiencing is resultant from the decrease in your cipralex as you decreased your dose modestly 6 months ago and remain treated with this drug. However, there is a condition called antidepressant discontinuation syndrome which I did check my resources about before replying that explores the withdrawal effects from a stop or reduction in the SSRI medications. This condition could cause brain zaps and dizziness, as well as nausea irritability, increased anxiety, sleep disruptions, etc. Cipralex is not usually one of the primary culprits of this disorder and mostly, the disorder is characterized by symptoms of withdrawal (including dizziness) that last for a matter of days to weeks following the dose change or termination.
So, while I still believe that breakthrough anxiety may be a predominant factor here as you can associate the brainzaps and dizziness with stress, you could be among the very few that will just take longer to adjust to the cipralex dose change than others. However, it remains unlikey that 6 months later, the dose change is the cause, especially if you were not having these symptoms at the 10mg dose. In either case, I would double check with your doctor that it is okay, but probably resume the 10mg as that seemed an ideal dose that worked for you for some time. Sometimes with these prescriptions, if it isn't broken, don't try to fix it.
To manage anxiety in the moment, try to do some controlled breathing, meditation, mindfulness, physical exercise, and progressive muscle relaxation. Panic attacks and associated dizziness can be associated with getting too much oxygen as our bodies breath rate increases when we feel nervous, so the key is to slow down your breathing to take in less oxygen (the old "breath into a bag" trick reduces the amount of oxygen we are getting). Check out this website for a toolkit on treating anixety on your own... https://www.anxietybc.com/adults/introduction. Also, consider engaging with a counselor to discuss the stress that you mention. Ideally, counseling will help uncover what is really behind your increase in anxiety and help teach you some excellent tools to cope with the stress you are under.
Hello, I noticed this questiion was still open and thought I'd see if I can still be helpful to you. How have you been feeling these last several days?
Hi, what do you mean by that?
Hi, I am so sorry you are in such despair. If you are really having suicidal thoughts, first and foremost, stay in the company of others. Then I strongly suggest you have someone take you to your nearest emergency room. These thoughts and your feelings of sadness could get better, but you need help from a team to make that happen. The suicidal thoughts are a result of depression. Get your depression treated successfully yt getting on the right medication for you and you won;' feel like suicide is your best way out.
You have a family who is depending you. How would the kids feel you killed yourself? They are your safe zone. Think of them and take a minute to reflect on all the things you have that are positive in your life. Then call 911 or have someone drive you to the emergency room. You are worth way too much and have fought to hard to end things. now.
That would be annoying - I understand. I am not a doctor but your blood pressure could be associated with your stress. Anxiety is notorious for raising blood pressure. Dizziness is also associated with anxiety. as when anxious, we tend to breath deeply and can take in too much oxygen. When you feel that way, take a time out and do some rhythmic breathing. In for 4, hold for 4, out for 4, hold for 4 and repeat. This will naturally regulate your oxygen levels and hopefully clear your head leading to a more relaxed state overall. Since you have had medical things ruled out, I'd say this is your stress /anxiety and another reason to get on a new medication that will hopefully ease this for you.
I am sorry to hear that but am also glad. You have to remember how bad you have been feeling lately. This hospital stay is a chance for you to get better so you aren't so stressed and so burdened by anxiety. So please, do your mind and body the favor of accepting the help. I am uncertain how long you will be there but it will go fast.
So hang in there and go with the flow. I know it is not your preferred place to sleep, but it is a good opportunity to give your mind a chance to heal. So utilize the tools and support being offered to you there. you have nothing to lose but so much to gain by accepting the help
We have exchanged many note and while I am happy to help, I'd appreciate you providing me with a positive rating so I can get credit for all my time. Thank you and I hope you feel better!
Hi, just checking in. Are you still in the hospital?
Hi, I can understand your frustrations and am really sorry to hear that you are feeling trapped there. However, the fact that they are keeping you shows that they feel you need help and that they can help you. Rarely are people kept in an inpatient unit longer than 72 hours if they choose to leave, so I think they key right now is accepting you need the help with recognition that accepting it now could lend itself to you feeling so much better very soon.
I am sorry your are feeling stuck but your mental health needs attention and now yo are in safe place getting it. If you had encountered a problem with your physical health, you probably would have been much more receptive to getting treatment at a hospital and they also would have wanted you ton stay until they felt they had adequately addressed the issue so please, try to look at this with hoe and optimism, even though that may be tough.
There is a social worker on your unit who can be your contact if you are not happy with the care you are receiving or are anxious to check yourself out. Talk to her/him about your current treatment plan, how much longer they wish for you to stay, and what your options are for leaving. If you are concerned about your job, again, ask the social worker if they can help you in this area. Your job will hopefully and likely understand if you needed the help.
I understand you are angry with my advice to go there feeling like I steered you wrong, but to me, your follow-up notes demonstrate that you really did need the help and that is why you are still there. When someone is talking about suicide and "doing bad things", this was the appropriate professional advice and I am really, really glad to know you followed it even if you aren't seeing it that way.
Hope it gets better from here...